Repository: Freie Universität Berlin, Math Department

Adaptive Multilevel Monte Carlo Methods for Stochastic Variational Inequalities

Kornhuber, R. and Youett, E. (2018) Adaptive Multilevel Monte Carlo Methods for Stochastic Variational Inequalities. SIAM Journal on Numerical Analysis, 56 (4). pp. 1987-2007. ISSN 0036-1429


Official URL:


While multilevel Monte Carlo (MLMC) methods for the numerical approximation of partial differential equations with random coefficients enjoy great popularity, combinations with spatial adaptivity seem to be rare. We present an adaptive MLMC finite element approach based on deterministic adaptive mesh refinement for the arising “pathwise” problems and outline a convergence theory in terms of desired accuracy and required computational cost. Our theoretical and heuristic reasoning together with the efficiency of our new approach are confirmed by numerical experiments.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:1982
Deposited By: Ekaterina Engel
Deposited On:22 Nov 2016 08:29
Last Modified:15 Aug 2018 08:49

Repository Staff Only: item control page